MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL ORTHOCORDVIOLET W/MO-6 NDLS PK/12; POLYDIOXANONE SUTURE

MEDOS INTERNATIONAL SàRL ORTHOCORDVIOLET W/MO-6 NDLS PK/12; POLYDIOXANONE SUTURE
Catalog Number 223102
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint product was received and tested with an npd engineer.The returned samples of violet orthocord sutures were tested for straight break tensile strength.In each case, the results exceeded the acceptable standards.Design specifications for straight break test says that tensile strength must be a minimum of 46.8 lbs and the average results of this test for 3 samples were, passing the test.We cannot discern a root cause for this failure mode.Based on the complaint rate and customer impact, we believe this to be an anomaly.A batch record review has been conducted and our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
This is report 1 of 3 for the same event.It was reported by the affiliate in (b)(6) that the orthocord violet w/mo-6 ndls pk/12 thread device was ripped over and over again during acl surgery.It was not reported if there were any delays in the surgical procedure or if a spare device was available for use.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
ORTHOCORDVIOLET W/MO-6 NDLS PK/12
Common Device Name
POLYDIOXANONE SUTURE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 2400
SZ  2400
MDR Report Key7876092
Report Number1221934-2018-54645
Device Sequence Number2076325
Product Code NEW
UDI-Device Identifier10886705008735
UDI-Public10886705008735
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue Number223102
Device Lot NumberJM2862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/30/2016
Initial Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUTURE DEVICES